Facebook Pixel

Remron/ mirtazapine?? hashimoto's disease got worse?

By October 28, 2010 - 9:06am
Rate This

Ok, I emailed you earilier this week. Since I was waking up with night sweats more than one time a night i didn't see any reason to keep taking the mirtazapine for sleep if it was not helping me sleep... i had tenazapam left over from earlier this year before i got switched to mirtazapine so i tried to take that again. first night in ages that i only woke up one time in the night (that i remember) and i don't remember getting the night sweats at all that night. i slept at least a 4 hr stretch far cry from the 30-60 min stretch on the remron.

Can someone taking remron actually cause Hashimoto's disease to get worse suddenly? Can the night sweats that i had and waking up constantly from them actually be caused by the remron...kinda a side effect?
i'm holding my breath that the tenazapam keeps working like the last 3 nights it has. i actually slept in long johns last night and did not wake up sweaty at all!

Add a Comment1 Comments

HERWriter Guide

Hi imlds23

Thanks for your question and welcome! I'm nor sure what you mean about emailing us - did you send a personal message? Sometimes it's better to address the main board (as you are now) to make sure you are helped. Guides and writers do not necessarily work every day.

With regard to the side effects of Remeron (mirtazapine) include: skin rash or hives; difficulty breathing; swelling of your face, lips, tongue, or throat. [This needs to be addressed immediately, in an emergency room.]

Call your doctor at once if you have a serious side effect while using Remeron, such as:

agitation, hallucinations, fever, fast heart rate, overactive reflexes, nausea, vomiting, diarrhea, loss of coordination, fainting;
fever, chills, body aches, flu symptoms;
white patches or sores inside your mouth or on your lips; or
headache, trouble concentrating, memory problems, weakness, feeling unsteady, or confusion.

Less serious Remeron side effects include:

drowsiness, dizziness; increased appetite; or weight gain.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.http://www.drugs.com/remeron.html

So I do not see much seen with regard to night sweats although as stated above, this is by no means a complete list.

Temazepam is meant for short term usage. It actually helps the brain to slow down enough to allow a person to relax enough to sleep.

imlds23, you should not have started on the temazepam without talking to your doctor first. Switching like this is never a good idea and temazepam is not only potentially addictive but also has some serious side effects (although does work well for insomnia, as you see yourself.)

Whether this is helping your Hashimoto's or not, we cannot tell you. I did do some initial research for you with regard to a link and was not successful in finding anything. Your doctor would need to run tests on you for that but please do call him/her and let him know that you are back on temazepam and make absolutely make sure you do not get pregnant while on it.

If your night sweats ended right as you started taking this medication again, then there may well be a connection so please also mention this to your health care provider but your questions need to be addressed by your own physician - and even more so if you are also on medications for your Hashimoto's.

Will you update us when you do? I wish you the best and hope to hear back from you soon,

October 29, 2010 - 1:18pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Thyroid Conditions

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!